MAUDE Adverse Event Report: STERILMED, INC. SHAVER BLADE AGGRESSIVE PLUS FORMULA SERIES RED/BLUE; ARTHROSCOPE

STERILMED, INC. SHAVER BLADE AGGRESSIVE PLUS FORMULA SERIES RED/BLUE; ARTHROSCOPE
Catalog Number STR375-544-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a knee arthroscopy partial meniscectomy procedure with a shaver blade aggressive plus formula series red/blue and the tip of the shaver fell off into the patient.The tip was successfully removed through a trocar, which slowed down the procedure.Another of the same device was used to complete the procedure.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a knee arthroscopy partial meniscectomy procedure with a shaver blade aggressive plus formula series red/blue and the tip of the shaver fell off into the patient.Additional information was received on july 22, 2019 that the device was discarded.Since the device was not returned for evaluation, no visual or functional analysis could not be conducted.Therefore, the reported issue could not be confirmed.A manufacturing record evaluation was performed for the finished device lot# 2081940, and no non-conformances were identified.Per the failure mode and effects analysis for orthopedic shavers after risk control measures, the potential cause of fragments of a device break/fall during procedure are device malfunction, physician misuse, misalignment/mismatch of shaft and sleeve.After risk control measures, the risk level is determined to be low/broadly acceptable.Manufacturer's ref.No: (b)(4).

Brand Name
SHAVER BLADE AGGRESSIVE PLUS FORMULA SERIES RED/BLUE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8742164
Report Number2134070-2019-00138
Device Sequence Number1590989
Product Code HRX
UDI-Device Identifier10888551030069
UDI-Public10888551030069
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K012536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Catalogue NumberSTR375-544-000
Device Lot Number2081940
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1